Call 413.540.1234 to
schedule an appointment
CONCERN/EAP: 413.534.2625
CRISIS: 413.733.6661

Aging & Geriatrics
Resources
Basic InformationLatest NewsQuestions and AnswersLinksBook ReviewsSelf-Help Groups
Related Topics

Depression: Depression & Related Conditions
Elder Care
Lifespan Development

Ask Dr. SchwartzAsk Dr. Schwartz:
Psychotherapy and Mental Health questions

Voices in his head

Sat, Oct 6th 2007

My 96 year old, very healthy male friend, has just recently started hearing voices in his head. He is hard of hearing in one ear for many years, and had fluid in the other ear, which is dissipating now, and his hearing is coming back. He still has his own teeth, drives regularly and is a wonderfully happy, easy going person. But the problem exists, with him now hearing undistinguishable voices in his head. He doesn't like it. He has had no traumatic events recently. Is there a medical concept to his problem? Thanks so much for any advice. Me

THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.

Disclaimer

  • Dr. Schwartz responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
  • Dr. Schwartz intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
  • Questions submitted to this column are not guaranteed to receive responses.
  • No correspondence takes place.
  • No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Schwartz to people submitting questions.
  • Dr. Schwartz, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Schwartz and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
  • Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.